Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

mmoon: tapering off paxil


mmoon

Recommended Posts

Hello,

 

I just joined today and am hoping this forum can provide information, advice and support as I continue my taper off paxil. Some information about me and my situation...

 

I was prescribed my first anti-depressant, Zoloft, at the age of 18 when I went to my PCP competely scared and not sure what to do after suffering a string of what I learned were panic attacks. My mom had suffered a brain aneurysm two years prior and was still in a coma. You can imagine what would cause me to have anxiety! I took the Zoloft for a couple of months and then stopped on my own because I didn't like how it made me feel.

 

A few months later, the panic attacks returned with a vegence. I went back to my PCP and he prescribed Paxil, my savior or so I thought at the time. Honestly, it did help, I was able to function again; however, I did not know at what cost back then. When I was 25, 5 years ago, I decided I wanted to be free of these drugs due to the side effects and the fact I now believed them to be poison. Well, I followed a physician's taper schedule and it was a disaster! Long story short, I ended up in a psych ward for 3 days. They withdrawal was horrendous, I was having a constant panic attack and didn't know what to do. I got back on Paxil and stabilized and tried to move past the nightmare. I did. But, now I am almost 31 years of age and ready to start a family and I also would like to be done with Paxil for good.

 

Two months ago I tapered from 30 mgs to 20 without too much difficulty. Last week I went back to the psychiatrist and he wrote a prescription for 10 mgs. I haven't picked it up, because now I am experiencing some of the classic withdrawal symptoms- slightly elevated anxiety, major brain fog, headaches... I have decided to stay on the 20 and follow the 10% reduction. However, to add some difficulty, my next appointment isn't until October, the office cannot get me in before then and my doc is moving to another state. I will not be detered! I made an appointment with my PCP in two weeks and found a compounding pharmacy in my area!

 

Where I need some guidance- how do I broach this "crazy" idea with my doc about tapering by 10% and get her to agree it is NECESSARY and write me a script for compounding???

 

Megan

Link to comment
  • Moderator Emeritus

Hi mmoon, welcome to SA. I'm sorry that your mum was so ill .

I totally understand how distressing it must have been for you. Did she recover?

My son had an aneurysm and it was touch and go for a while, thankfully he didn't

Go into a prolonged coma like your mum but it was very stressful at the time and it must have been 100 times more stressful for you.

 

As you are experiencing withdrawal symptoms you could go up in dose slightly to feel more comfortable, or just hold at 20 until you have stabilize. When you have been stable for at least a month you could start a slow taper. With your history I personally would do a micro taper for the last few mgs to avoid the distress of withdrawal.

 

I would tell your doctor that you want the liquid because you do not want the same experience

You had before when you tapered by the doctors' method. That would be very difficult to argue with because it was your experience!

 

I'm sorry I cannot do links because I'm not on the computer but if you look through the tapering forum you will find lots of information there. You seem to have done your homework pretty well but may find things you haven't come across yet. :-)

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

Hi mmoon,

Welcome from me too.  I'm sorry you have had such a difficult time trying to come off paxil.  Many of us are here because we tapered too fast while believing we were doing it right.  Sadly, most doctors don’t have a clue and often advise tapers that lead patients to going back on the drug because of a ‘relapse’,  which is actually withdrawal. I'm sorry you ended up in hospital.

 

Here is the link for tapering off paxil:

 

http://survivingantidepressants.org/index.php?/topic/405-tips-for-tapering-off-paxil-paroxetine/

 

Here is a link to a thread with lots of good reasons and evidence for tapering by 10%:

 

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

you could discuss some of this with your doctor and print out the charts found in the link here or do as MammaP suggests, request liquid, which is probably the best idea because its easiest to measure small doses with liquid.

 

Here is the link to our symptoms and self care section, you may find some useful non-drug ideas to help manage symptoms as you recover.  Especially read the topics pinned at the top.

 

Please put your drug and withdrawal history in your signature.  Putting a short version of your drug and tapering history in your signature helps people understand your context, it appears below each of your posts.  Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

Please feel free to write whenever you want, you will find a lot of friendly help and support here, I'm glad you found us.

 

Petu.

 

 

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy